Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 37, NWS Gray, ME

April 25, 2021

NWS Gray, ME issued this small craft advisory at Apr 25, 2021, 3:13 AM EDT. It took effect at Apr 26, 2021, 12:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 3:13 AM EDT (07:13 UTC)
In effect from
Apr 26, 2021, 12:00 AM EDT
Expired
Apr 27, 2021, 12:00 PM EDT
In force
36 hr
Issued by
NWS Gray, ME

The text

As transmitted.

142 
WHUS71 KGYX 250713
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
313 AM EDT Sun Apr 25 2021

ANZ150-152-154-252115-
/O.NEW.KGYX.SC.Y.0037.210426T0400Z-210427T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
313 AM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From midnight tonight to noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-153-252115-
/O.NEW.KGYX.SC.Y.0037.210426T1000Z-210427T0400Z/
Penobscot Bay-Casco Bay-
313 AM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 1 to 4 ft expected.

* WHERE...Penobscot Bay and Casco Bay.

* WHEN...From 6 AM Monday to midnight EDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
849 
WHUS71 KGYX 251843
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
243 PM EDT Sun Apr 25 2021

ANZ150-152-154-260845-
/O.CON.KGYX.SC.Y.0037.210426T0400Z-210427T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
243 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...From midnight tonight to noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-153-260845-
/O.CON.KGYX.SC.Y.0037.210426T1000Z-210427T0400Z/
Penobscot Bay-Casco Bay-
243 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
MIDNIGHT EDT MONDAY NIGHT...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 1 to 4 ft expected.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...From 6 AM Monday to midnight EDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
108 
WHUS71 KGYX 260654
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
254 AM EDT Mon Apr 26 2021

ANZ150-152-154-262100-
/O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
254 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-153-262100-
/O.CON.KGYX.SC.Y.0037.210426T1000Z-210427T0400Z/
Penobscot Bay-Casco Bay-
254 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 1 to 4 ft expected.

* WHERE...Casco Bay and Penobscot Bay.

* WHEN...From 6 AM this morning to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
741 
WHUS71 KGYX 270245
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1045 PM EDT Mon Apr 26 2021

ANZ151-271600-
/O.EXT.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/
Penobscot Bay-
1045 PM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TUESDAY...

* WHAT...West winds 10 to 15 kt with gusts up to 30 kt and seas 
  1 to 3 ft.

* WHERE...Penobscot Bay.

* WHEN...Until noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-152-154-271600-
/O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1045 PM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-270400-
/O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T0400Z/
Casco Bay-
1045 PM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas 1 to 3 ft. Wind gusts around 25 knots.

* WHERE...Casco Bay.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
679 
WHUS71 KGYX 270246
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1046 PM EDT Mon Apr 26 2021

ANZ153-270400-
/O.CAN.KGYX.SC.Y.0037.000000T0000Z-210427T0400Z/
Casco Bay-
1046 PM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ150>152-154-271600-
/O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1046 PM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
853 
WHUS71 KGYX 270715
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
315 AM EDT Tue Apr 27 2021

ANZ151-154-270815-
/O.CAN.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/
Penobscot Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
315 AM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are diminishing.

$$

ANZ150-152-271600-
/O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
315 AM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM and Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
957 
WHUS71 KGYX 271608
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1208 PM EDT Tue Apr 27 2021

ANZ150-152-271715-
/O.EXP.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
1208 PM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas will continue to gradually subside this afternoon.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 9:41 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Apr 24, 9:41 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Gray ME
941 PM EDT Sat Apr 24 2021

.SYNOPSIS...
A much warmer day is expected today as high pressure builds into
the region from the west with a westerly breeze continuing. A
developing area of low pressure will pass well south of the
region on Sunday spreading the chance for some showers across
the area with cooler temperatures. A breezy and cool day is
expected Monday before a warming trend takes over through mid
week. The next chance for showers arrives Wednesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
9:45 PM UPDATE... Made some minor adjustments to temperatures
to better align with trends in surface observations. Also
adjusted sky cover to account for some high level cirrus clouds
moving across southern New Hampshire. Lastly, PoPs were
increased some across portions of northern Franklin and Central
Somerset counties in Maine, where radar shows some passing light
rain showers. Otherwise the forecast remains well on track.

Previously...
7 PM Update...Little change to the going forecast. Diurnal cu
continues to gradually dissipate with loss of heating and should
continue to do so. Thin cirrus will continue to move in from
the south as well. Lowered mins a degree or two as there should
be a few hours period where radiation can take place.

Previously...

Impacts...No significant impacts anticipated.

It has been a rather quiet day across the region outside of a
few convective showers across central NH and southwest ME. With
the dry air at the surface, it is unlikely that any
precipitation is reaching the ground...but a brief shower or
sprinkles will remain possible over the next few hours in those
areas before the showers diminish later this afternoon.

Should also be a rather quiet night as twin low pressure
systems approach from the west. The northern one will pass to
our north through Ontario and Quebec while the southern one
emerges off the mid- Atlantic coast by 12Z Sunday. The only
effects seen tonight will be gradually increasing clouds as deep
moisture arrives ahead of these systems. Some southwestern NH
locations could see very light measurable rainfall toward
daybreak...but the rest of the region should remain dry. Lows
will range from the mid 30s in the mountains to the mid 40s
south.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Impacts...No significant impacts anticipated.

With the low pressure systems mentioned in the near term section not
phasing until passing by our region...we are left in between the two
with little in the way of forcing to take advantage of the plentiful
moisture in place. As a result, precipitation amounts from the
showers that develop on Sunday are expected to remain rather
meager...generally less than a tenth of an inch. Cloudy skies will
otherwise dominate the region, though portions of NH may begin to
move toward partly cloudy skies by Sunday evening. Due to the cloud
cover and precipitation, highs will be much cooler than Saturday,
generally topping out in the mid to upper 50s.

The trailing cold front from the northern system will cross the
region Sunday night, allowing cooler Canadian air to push into New
England in its wake. Winds will turn northwesterly and increase as
the night progresses, providing a favorable upslope snow scenario
for the mountains and along the international border. Not
expecting significant snowfall amounts in those areas, but a
few tenths are possible. The remainder of the region will begin
to dry out, allowing skies to become mostly clear south of the
mountains by daybreak Monday. Lows will range from the upper 20s
along the international border to the upper 30s to near 40 along
the coast.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Blocky pattern across the nrn hemisphere continues through the next
week, and continues to make forecasting lower confidence.   The
latest mid-range model runs keep closed low to our E, with large
closed lows to our W, one over N central  Canada and another
slowly working its way from the desert SW to the srn plains.
For the most part this puts us in slightly anticyclonic zonal
flow over New England, but wave generating flow between these
two systems will produce several waves which will move toward
the E coast, and this brings with it the chance of showers, and
also the potential for weak sfc lows to give us onshore flow,
and keep things on the cools side despite 850 MB temps around
10C.

We start the week off with a breezy and cool day, with partly sunny
skies and highs 45-50 in the mtns and in the mid to upper 50s in the
south. Weak sfc high builds in on Tuesday and ;looks mainly dry and
warmer with highs mostly in the 60s.

The Wed-Fri timeframe is where the most uncertainty lies attm,
and where models disagree the most. I have chc POPs thru much
of this period, but ultimately it will not precip everyday, and
its just a matter of timing impulses. Weak wave moves through
Wed, which resembles a ridge rider, and be remnants of smaller
MCS that develops over the Great Lakes late Tue and Tue night.
Depending on what model you believe, Thursday system will
either bring another round of showers or will stay to the S, but
should pull colder air in behind it. I still think there's
potential for a warmer day in there on Wed or Thu, especially in
srn NH,but with some lower expectations, with highs maybe
limited to the upper 60s to low 70s.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Short Term...Widespread VFR conditions expected through tonight
with diminishing westerly winds. Clouds will be on the increase
tonight, but only LEB and HIE look likely to see MVFR ceilings.
Winds turn light and southerly Sunday morning before widespread
showers overspread the region after 12Z. Clouds will begin to
clear out Sunday evening, leaving all terminals except HIE under
mostly clear skies Sunday night. Westerly winds pick up again
in the wake of a cold front after 06Z Monday.

Long Term...Mainly VFR Mon-Tue, although some winds gusts to 25
kt possible on Mon. There is a chance for flight restrictions
Wed into Thu, but confidence is low as exactly when and for how
long.

&&

.MARINE...
Short Term...SCA has been cancelled as gusts remained below 20
kt at our buoy locations all day. Expecting winds and seas to
remain below SCA criteria tonight through Sunday, but a cold
frontal passage Sunday night will bring a return of small craft
conditions as westerly winds pick up once again in the wake of
the front.

Long Term...SCA likely to be needed Monday into Monday night in
strong NW flow. Winds/seas should begin to subside on Tue into
the mid-week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Ekster/Tubbs
Hazardous weather outlook, Apr 24, 3:22 PM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
322 PM EDT Sat Apr 24 2021

NHZ005>015-251930-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
322 PM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Enhanced fire danger due to gusty winds and low relative humidity
will continue into early evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds and low humidity on Monday could lead to enhanced fire
danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ012-018>028-033-251930-
Southern Oxford-Interior York-Central Interior Cumberland-
Androscoggin-Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-
Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands-
322 PM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine and western Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds and low humidity on Monday could lead to enhanced fire
danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-013-014-NHZ001>004-251930-
Northern Oxford-Northern Franklin-Central Somerset-Southern Franklin-
Southern Somerset-Northern Coos-Southern Coos-Northern Grafton-
Northern Carroll-
322 PM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine and northern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-251930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 PM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:54 PM EDTFire Weather WatchGYX12 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.